T Nation

36 Y/O, 1.5 Years on TRT, Need Help


#1

I have been on TRT for 1.5 years now. Like many, I’ve had the up and downs as I try to dial in my protocol. My TT prior to trt was 180. I’m very fit, eat healthy and overall maintain a healthy lifestyle. I’ve been through the stickies and have tried about everything.

I have tried many protocols but nothing has given me the energy or libido consistenly. I have periods of time where things are great but then it falls off.

Here are labs from my protocol of twice weekly injections.
Test Cyp - 60mg E3.5 Days
HCG - 200 iu on same day as test cyp

This lab was drawn the day before my next injection. I had been on this protocol for 3 months. I had the most side effects from this protocol. I had problems sleeping and had a lot of joint pain in my legs. Energy was down and was a little depressed.

TT - 466 (300 - 1080)
FT - 78 (33 - 106)
E2 - 17 (10 - 42)
SHBG - 24 (11 - 80)
Cortisol 20 - (Morning blood test)
Vitamin D - 42 (20 - 50)
17OH Hydroprogestrone 286 - (45 - 203)
DHEA - 327 (80 - 560)

Here are my labs from weekly injections - 3 months on this protocol
120mg Test Cyp - once weekly
200 iu hcg - Twice per week. Two days before and the day before test cyp injection

Labs taken at trough
TT - 520 (300 - 1080)
FT - 95 (33 - 106)
E2 - 18

Labs taken one day after shot
TT - 1230 (300 - 1080)
FT - 109 (33 - 106)
E2 - 33

I felt the best on this protocol but developed severe back acne and eventually the benefits dwindled.

When I took even 1/8 a pill of AI my E2 plummeted to the single digits. Ive never really need an AI.

I’ve had thyroid checked and its fine.

I was surprised by how poorly I responded to twice weekly injections. Maybe I should try E5D? Does anyone have any advice on what to try next? I know each person is different but hoping someone out there has some wisdom. Thanks!


#2

Assuming all else is fine, thyroid, etc., I think you should increase your dose to 200mg/week.


#3

How can you expect any kind of consistacy when your T levels are swinging from 1200 to 500? I’m not at all surprised at your response to every 2 week injection. Inject T twice per week and youll start to feel consistent better. You’ll need to lower your dose to 50mg twice weekly.


#4

Sorry for the confusion. That wasn’t an every two weak dose. That was
twice per week. When I did twice per week I had more problems.


#5

Please elaborate by how poorly you responded injecting twice weekly? Whenever you inject weekly you can expect your T levels to swing wildly from a day after injection to the day before your next injection, twice weekly injections is what you should be on do to your SHBG levels. The idea behind injecting more frequently is your peak vs your trough will show a smaller swing in hormone levels and this translates to you feeling better overall.

The fact that your doctor had you on weekly injections tells me he’s clueless and the fact that you’re here is no surprise, May I suggest you inject 40-50mg twice weekly, this way the E2 your produce at peak will be smaller than if you were to inject a larger weekly dosage. I believe the reason why you responded poorly to twice weekly injections has more to do with too high a dosage of T therefore you were producing too much E2, lower T dose lowers E2. You also need to read the stickies.


#6

Thanks for the response. When I was on E3.5D I was injecting 60MG each time. At first this was amazing. Great libido. Lot of energy. In general felt great. Then I started having join pain (My legs were constantly sore. Especially at night when I was trying to sleep.) I also developed insomnia. And finally I noticed that I was crashing at the gym. I really struggled to get through a 45 minute lift. I then upped the dose 120mg and started shooting weekly again and all the sides subsided almost immediately.

I see what you mean about the wild swings that I experience when shooting once per week. I pulled up another lab when I was doing the once per week dose and my trough was at 410.

I’ll give twice per week another shot. I only had one set of labs while I was on the twice weekly dose. Will get labs in 30 days and see where I stand.


#7

A trough of 410 really shows you that you really need more frequent injections, I recently had to lower my dosage do to high E2 and been feeling exactly as you describe for 3 weeks, muscles are more sore than usual. It usually takes 6 weeks for your bloods to stabilize and slightly longer to reap full benefits. You need to give it 42 days, not 30.

Everytime you adjust your dosage it will make you feel similar to how you felt before TRT until 6 weeks later when you usually start feeling better.


#8

So if you did the once a week and all was better but you say you experience the spikes?? So then not all better. ?


#9

Yeah, when I went back to bigger weekly injections they symptoms stopped
quickly. But after 3 or 4 weeks back on the weekly injections the benefits
started to dwindle.


#10

Symptoms always come from too much Testosterone and or E2, if you still have symptoms beyond 6 weeks then you know either your T or E2 is to high. What you really need is a knowledgeable doctor to interpret your labs and adjust your dosage accordingly, if you had that you wouldn’t even be here. The reason you felt better after going back to weekly injections is because you were coming down off high E2 as I’m doing right now.

It’s been 3 weeks since I had to reduce my dosage and feeling better all the time. Stick with twice weekly injection and if 6 weeks passes and you still feel bad, stay on twice weekly injections only lower your dosage every 6 weeks until you do feel better and you will truly a new level of feel good.

Your SHBG level dictates how often you must inject, twice weekly is what a knowledgeable doctor would recommend. Weekly injection will always have peaks and valleys which is why TRT diminishes after awhile, they refer to it as a deadzone which only gets wider with time.


#11

Maybe I’m missing something here and it hasn’t been mentioned: why didn’t you try increasing your dose for the e3.5d protocol? Your TT and E2 both seem low on trough. On 200mg at once your TT may have been too high…

Maybe try 100mg e3.5d and then bw after 42 days.


#12

That’s insane, 100mg E3.5D will spell disaster! Guys just starting out on TRT should start at 100mg total weekly dosage and unless high SHBG they should inject 50mg twice weekly. If they encounter high E2 symptoms they should increase their AI dosage or if their not prescribed an AI decrease to 40mg twice weekly.


#13

He was on 60mg E3.5 Days and had TT of 466 and E2 of 17 on trough with “energy down and a little depressed.” Why would you not increase dosage?

And when he was on 120mg, the day after TT was 1230 and E2 was 33.

Sweetspot may be 150-200/mg a week split into two doses just based on his experience.


#14

You’re right, either he’s a hyper excreter or hypermetabolizer. So when he was on twice weekly he should have increased his dose.


#15

Yea! That’s what I originally wrote. He made the mistake of going weekly instead of just upping his twice weekly dose.

We can already see what his peak would be if he did 240mg split into two (120 e3.5d): TT 1230 and E2 33. So it only makes sense to try 80 to 100mg twice a week now. Could put him at TT 800-1000 and E2 22-28.


#16

Thanks guys. I’ve been at this for a little over a year. My doctor is pretty clueless as it relates to managing symptoms and adjusting dosage. However, he’s super flexible as it relates to the protocol. I was prescribed 100mg/week test cyp, 250iu 2 x per week, and an ai from day one. He’s upped all my doses so I have plenty of everything. So that’s the good thing.

When I was doing the twice weekly shots I should note that morning erections were on point and my libido was through the roof. I just had the insomnia and weird joint/leg pain. Plus some energy issues in the morning. Those symptoms would develop a day or two after the shot and then go away the evening of my next shot.

In the stickies 250iu HCG EOD is recommended. One thing Ive noticed is that the more HCG I take the more I break out with back acne and symptoms pick up. Maybe thats just E2 elevating but I’ve found that less is more when it comes to HCG. What are you guys doing with your HCG?


#17

It sounds like low e2 symptoms. Joint/leg pain, and low energy in the AM.

Maybe the greater fluctuations are causing your e2 to dip below the 20’s?. While that isnt extremely low, you will have issues at those levels. I had horrible knee pain when I kept my e2 in the 17-18 range.


#18

Yep that sounds like low E2, sounds like the AI was starting to wear off prior to your next injection which is why you starting feeling better, E2 was recovering. I’m assuming that’s when your TT was below midrange (500) and where a T dosage increase would have been the best move perhaps keeping your AI dosage the same.


#19

That’s interesting. The low E2 might make sense. I can tell you that I would always feel better the evening of my shot when I was doing it two times per week. Then slowly the weird stuff would start happening. Do you think HCG has a big impact on T numbers? I’ve read a lot who say that it will and then many who say that it doesn’t. Just curious how that will play a role.


#20

HCG effects E2 more than T.